Hail, Fergus
- When
- July 11, 3:45 PM MST
- Where
- Fergus County, Winifred
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 47.550, -109.367
A severe thunderstorm dropped 1 inch diameter hail at Winifred.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TFX wrote it up.
A severe thunderstorm dropped 1 inch diameter hail at Winifred.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before the first event at Jul 11, 1:57 PM MST, 1 hour 48 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MONTANA
257 PM MDT SUN JUL 11 2004
.DISCUSSION...UPPER LEVEL LOW OVER ALBERTA CONTINUES TO SEND ENOUGH
MOISTURE OVER NORTHERN ROCKY MOUNTAIN FRONT FOR SOME ISOLATED
THUNDERSTORMS FOR LATE AFTERNOON/EARLY EVENING TIME FRAME. COLD
FRONT GOING THROUGH EASTERN PORTION OF ZONES SO WILL ADD CONVECTION
FOR THAT AREA FOR LATE AFTERNOON/EARLY EVENING AS WELL. GUSTY WINDS
WILL CONTINUE OVER NORTH WEST PORTION OF ZONES DECREASING LATER
TONIGHT.
MONDAY THROUGH TUESDAY SHOULD SEE UPPER LEVEL RIDGE AND SURFACE HIGH
PRESSURE BUILD BACK OVER AREA WARM AND DRY CONDITIONS. CAMP
WEDNESDAY THROUGH SUNDAY...UPPER RIDGE TO DOMINATE WEATHER FOR
REGION THROUGH FRIDAY FOR WARM AND GENERALLY DRY CONDITIONS. BY
FRIDAY NIGHT A SHORT WAVE WILL ROTATE THROUGH AND BE OF SUFFICIENT
STRENGTH TO BREAK THE RIDGE DOWN...ALLOWING THE UPPER LOW OFF THE
WEST COAST TO PUSH INTO BRITISH COLUMBIA BY SUNDAY MORNING. AM NOT
EXPECTING A LOT OF MOISTURE TO BE AVAILABLE WITH THE SHORT WAVE SO
HAVE PULLED OUT MOST OF THE SMALL POPS THAT WERE IN FOR FRIDAY
AFTERNOON AND EVENING. TEMPERATURES OVER THE WEEKEND WILL BE
SLIGHTLY COOLER THAN THEY WERE DURING THE WEEK BUT STILL VERY NICE
FOR SUMMER AND RIGHT AROUND NORMAL. THOMSON
&&
.PRELIMINARY POINT TEMPS/POPS...
GTF UB 045/083 051/087 056 07000
BUBBB 090/057 092/054 088/054 085/054 083 00000000000
CTB UB 044/081 048/084 053 07000
BUBBB 088/055 090/053 086/053 081/053 079 000000000--
HLN UB 049/088 055/090 057 07100
BUBBB 092/059 092/058 089/055 087/055 085 0000-1-----
BZN UB 044/085 048/088 052 07200
BUUBB 090/053 091/052 089/052 086/052 084 00000000000
WEY BB 038/077 040/080 048 07211
BBBBB 081/049 081/046 081/046 078/046 076 221101-0-00
DLN UB 045/086 049/087 052 072--
BBBBB 089/054 090/051 086/051 085/051 083 1-1-11-----
HVR UB 049/085 053/089 058 07000
UUBBB 092/059 092/059 091/057 087/057 085 00000000000
LWT UB 045/081 050/086 055 07200
BUUBB 087/057 091/057 087/055 086/055 085 00000000000
&&
.TFX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 620 AM MDT SUN JUL 11 2004 MTZ008>015-044>055-121105- BEAVERHEAD-NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE- LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS-JEFFERSON-BROADWATER-MEAGHER- GALLATIN- 620 AM MDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND SOUTHWEST MONTANA .DAY ONE...TODAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. NO WATCHES, WARNINGS, OR ADVISORIES CURRENTLY IN EFFECT .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Montana in 2004Every state in 2004This day in weather historyWarnings in Montana, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413228.